Skip to content
Includes Expert Content
Androgel and Hormone Therapy
avatar
leschuler posted:
I just had blood work done to determine my Testosterone levels as I was concerned they were low. And I was right, they were below 200. My doctor prescribe Androgel 1%. I'm doing 4 pumps per day in the morning. I'm only on day 2 but my question is this.

Androgel raises Testosterone levels or is supposed to. I've read that not everyone has the same results. After my levels are raised if they are. How long will they be raised. Will it be a permanent effect and decrease over an extended period or will the levels drop off quickly? Is it an ongoing treatment to keep levels elevated continuously?

So if I quit the treatment, how long will it take for my levels to reach their level before treatment?

Thanks for your replys
Lance
Reply
 
avatar
Sheldon Marks, MD responded:
It is important to understand a few things that many fail to tell you. A man's testosterone peaks and troughs twice every 24 hours so where your level is drawn may dictate the result. I have seen many men who feel great with low levels, and guys with high levels who feel that their testosterone is low. Often it is not a testosterone issue but rather an imbalance with estrogen levels, often elevated with gut fat. Your brain's thermostat decides what your testosterone levels will be so when you supplement your levels, it sees too much and so shuts down your natural production. Once your levels are up, they will stay that level as long as you continue to supplement. Once you stop, then your levels will come down and hopefully then your own natural production will start to rise again. The longer you are on testosterone the longer it will take for your natural levels to return, and sometimes you need medications to get your levels back. Everyone is different as far as how long it will take. Much depends on other factors, your health, your weight, other hormone levels, etc. If not already, I suggest you see a urologist, a real specialist in male hormones. there are even some that have taken additional fellowship training in male reproductive medicine and they would be the best to talk to.
 
avatar
galivantstom replied to Sheldon Marks, MD's response:
Six years ago I had a severe drug reaction that essentially had my encrocrine going downhil. My pituitary and adrenalin gland were sinch bad shape the I had to given a very strong dose of steroids from which I was weaned off over several weeks. Since then. I find I have lost upper body strength (which I haven't ever had a lot of), been very tired, short tempered and, generally unhappy as well as depressed on occassions. The concern I have has several issues. I have Type II diabetes from 1977 to date. Its controlled with glypazide and metformin as well as epilepdy/seizure disorder which is well controlled by Keppra and Lamictal. My doctor tested me several months ago and said their was nothing amiss. Should I see a specialist and if so, what kind?


Helpful Tips

Dizziness while urinating
I experience dizziness when ever i am lying down or when i have to go to the bathroom?can you tell me what the problem is? More
Was this Helpful?
8 of 14 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.